A manic patient has been taking lithium for 9 months. When the patient's serum laboratory results are complete, the nurse should compare the patient's lithium levels to what normal range?
•Patients taking lithium should maintain a serum level of 0.6-1.2 mEq/L and not exceed 2 mEq/L.
A patient receiving haloperidol for acute psychosis is experiencing extrapyramidal side effects. To counter these side effects, the nurse would expect the physician to order:
A 45-year-old woman is referred to the clinic due to bizarre social interactions and inappropriate anger. When the patient called to schedule her appointment with the nurse, she sounded very energetic and jumped from topic to topic. Upon assessment, which of the following signs and symptoms suggest mania?
A nurse is gathering health history information from a patient. The patient says she takes buspirone but does not know why. The nurse should educate the patient about this drug knowing it is used to treat:
A nurse is assessing a patient for lithium toxicity. Which of the following clinical manifestations are present during lithium toxicity?
A patient is prescribed citalopram, an SSRI medication for depression. Which of the following side effects should the nurse include in the discharge instructions?
A patient is admitted to the psychiatric unit for suicidal ideation. The physician prescribes escitalopram and asks the nurse to review the side effects with the patient. The nurse should include which common side effect in the patient's education?
The nurse is with a patient in the psychiatric unit watching for signs of alcohol withdrawal. Which of the following are early signs of withdrawal?
The nurse is caring for a patient diagnosed with dissociative identity disorder. During the examination, the nurse would expect which of the following symptoms?